Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


BELLY LIPOSUCTION
May 20, 2012

Hi, I am on Reyataz Norvir and Truvada, healthy, cd4 over 600 always poz 5 years. I have developed a round belly. I have exercised, watch food intake and done everything to control, but it is still there. I was thinking of getting Liposuction, but was wondering if I get this done, if the problem will come back. ( I have had done Zeltiq and initially there was improvement, but now the problem is back). Do you know if Lipo would work or is this a losing battle? Thanks

Response from Dr. Henry

There is not much published information about the long term effectiveness of liposuction in the setting of treated HIV infection. For some patients the increase fat may be intra-abdominal and thus not accessible to routine liposuction of the subcutaneous fat layer (in HIV infection loss of subcutaneous fat is often more of a problem than an increase in fat). A discussion with your HIV provider is recommended-an abdominal CT scan is sometimes done to determine the relative amounts of subcutaneous versus intra-abdominal fat. Genetics can play a key role for some patients besides life style issues(fat distribution of similar or older aged relatives is a clue there). KH



Previous
Starting the treatment
Next
Colchicine and Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement